Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having irregular period problem. Should I consult a gynecologist?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5594 Questions
Should I go to another gynecologist for assistance.
Posted Sun, 20 Jan 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 1 hour later
Thanks for your query.
There are various causes for irregular periods, depending on the age. Common causes are stress, exercise, anxiety, sudden weight gain or loss, or hormonal medications.
Since none of these factors are present in your case, and also considering your age ( 43 years ) , your doctor is right, and the most probable cause is that you are nearing menopause.
It’s not unusual for women approaching the menopause to miss periods, as ovulation becomes less regular. The average age for the menopause is 50 to 55 years, however, occasionally, it does occur earlier, and before total menopause, the period does get delayed and scanty.
However, you need not worry about this, as long as certain other conditions are ruled out, particularly if your periods are heavy, though delayed. These are certain conditions like cervical polyps, uterine fibroids or thickening of the lining of uterus ( hyperplasia )
If your per vaginal and per speculum examination is normal, and also as you mentioned, ultrasounds of your pelvis and abdomen are normal - so essentially there is nothing to worry.
The blood tests must have been done to confirm the peri menopausal state.
For absolute confirmation, please request him and discuss about getting your LH and FSH hormones tested.
These, if elevated, will definitely point towards a peri menopausal state.
Also, you should go in for periodic gynecological check ups even if around menopause.
The backache could be because of calcium and vitamin D deficiency, which is common in this age group.
You could get your Serum Calcium and Vitamin D levels tested, and take supplements accordingly.
Feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor